• Welcome to Hair loss Experiences hair loss forum.

    Free impartial hair loss advice, hair transplant advice, hair loss medications and hair loss news.
    You can contact us directly at [email protected] if you experience any problems.

Problems with Avodart/Dutasteride

I

inmyeyes69

Member
So about 5-6 months ago I started using Avodart/Dutasteride in an attempt to keep the hair from the restoration surgery I had over a year ago. It was amazing at first. For the first time since I can remember I had virtually no hairloss at all. It was such a great feeling.....This continued for about 3 months. All the sudden I started noticing some hair starting to fall out again, basically the usual that I typically used to see........For the past few weeks the hair loss has sped up greatly, my face and forehead have gotten oily and my scalp is itchy.
Also I did have some sexual side effects when the avodart was working and now my libido is twice as strong. Does anyone have any experience with this or advice to give? I havent stopped taking the avodart but 4 days ago
i added oral spironolactone to the regimen...no change so far.

I just dont get it......not only is the avodart not working anymore, it appears to be speeding things up....This would not shock me so much if my hair loss had not completely stopped for the first few months.
Any help or possible explanation would be so greatly appreciated. Thanks
 
Bigmac

Bigmac

Administrator
Staff member
I'm not sure why its speeding up, maybe heavy shedding.
Who advised you to start with Avodart as i think thats the strongest drug out there, most start with Propecia/ Proscar, also your hair from surgery should not need meds as it should be from your safe zone,therefor not fall out.

Have you any pictures you could post to show us the difference.
 
I

inmyeyes69

Member
sorry, I more so meant to try and stop the rest from falling out after a good looking surgery.....I dont have pics but I could take some. so far im not seeing a huge difference from the sped up shedding but its just falling out so much theres no way im not gonna see it soon.

Also I had been on propecia for years before. It slowed things up but never stopped it completely like the avodart. I thought maybe its a bad shed but its been falling out for a few months now and my head and face are oily. also the sexual side effects went away....Im happy about that but its like the medication just completely stopped working and is actually Making my hair fall out now....
 
Bigmac

Bigmac

Administrator
Staff member
Avodart is stronger which may be the reason this is happening, have you contacted your Ht doctor for an opinion.
If you could add some pictures that would be great.
 
bullitnut

bullitnut

4 awesome repairs with SMG
Does this medication carry the risk of the same or similar sexual sides as finasteride? If it is stronger like you say BIgmac then are the risks greater?
 
C

chin up

Member
shinytop wrote:
Does this medication carry the risk of the same or similar sexual sides as finasteride? If it is stronger like you say BIgmac then are the risks greater?


Hey Shiny,

The following info concerns Avodart.

Avodart side effects

Get emergency medical help if you have any of these signs of an allergic reaction to Avodart: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Less serious side effects may include:

decreased libido (sex drive);
decreased amount of semen released during sex;
impotence (trouble getting or keeping an erection); or
breast tenderness or enlargement.
This is not a complete list of side effects and others may occur. Call your doctor for medical advice about side effects.
 
J

Jessop

Valued member
Think im gonna try this. Too late already probsbly but wanna hold on to whatever i have left. Anyone know where to get some generic stuff online?
 
bullitnut

bullitnut

4 awesome repairs with SMG
Jessop wrote:
Think im gonna try this. Too late already probsbly but wanna hold on to whatever i have left. Anyone know where to get some generic stuff online?

Have you tried Propecia Jessop i can't recall you mentioning it previously, if not i would try it first before the Avodart.
 
J

Jessop

Valued member
bullitnut wrote:
Jessop wrote:
Think im gonna try this. Too late already probsbly but wanna hold on to whatever i have left. Anyone know where to get some generic stuff online?

Have you tried Propecia Jessop i can't recall you mentioning it previously, if not i would try it first before the Avodart.

Yeah, i used it for well over a year. Probably 18 months actually. Dont think it done any good tbh, but ive got even worse since i stopped using it.
 
bullitnut

bullitnut

4 awesome repairs with SMG
Jessop wrote:


"Yeah, i used it for well over a year. Probably 18 months actually. Dont think it done any good tbh, but ive got even worse since i stopped using it."





If you have got worse since you stopped then it probably was helping you maintain dude....did you stop because of sides because Advodart is said to be stronger and they may be worse for you.

 
J

Jessop

Valued member
Im not sure it got worse because i stopped. It was always getting eorse even on finasteride. Nothing to do with sides. Circumstances meant i ran out and couldnt get any more.
 
bullitnut

bullitnut

4 awesome repairs with SMG
Oh i see, thats a shame do you plan on going back on the Fin or have you made up your mind to try the Avodart?
 
J

Jessop

Valued member
I'd like to give dutasteride a go. If i've any problems i can just stop. Not sure where i can get generic stuff, though.
 
bullitnut

bullitnut

4 awesome repairs with SMG
After a quick google search Inhouse pharmacy sells it but i dont know how reputable they are anymore....i have bought pain meds from them before a long time ago and they arrived ok. Problem being they are from abroad and you will have to pay customs duty on them.

I would do a quick google search on the company first before spending any cash as i havent time to do this but its a start for your search. Please be careful buying meds online as you see lots of horror stories on the news etc.

Good luck
 
J

Jessop

Valued member
Thanks, Bullitnut.

I used to use united pharmacies for fin but i've heard bad stories about them recently.

I'll see what i can find out about inhouse.
 
G

Guest

Guest
The most common form of acne is known as "acne vulgaris", meaning "common acne." Many teenagers get this type of acne. Excessive secretion of oils from the sebaceous glands accompanies the plugging of the pores with naturally occurring dead skin cells (corneocytes) blocking hair follicles.
 
Top